Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 7, 2006, 8:03 PM EDT for Louisa County, Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 8:03 PM EDT (00:03 UTC)
- Expired
- Apr 7, 2006, 8:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Louisa County, VA
The radar
The Sterling radar (KLWX), 118 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:19 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:40 PM EDT, 23 minutes earlier.
Area forecast discussion, Apr 7, 7:40 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
740 PM EDT FRI APR 7 2006
.SHORT TERM /REST OF TONIGHT/...UPDATED ZONES TO ADD SVR TSTM
WATCH 168 THRU 1 AM FOR AREAS ALONG/WEST I-95.
&&
.PREVIOUS DISCUSSION...
(ISSUED 343 PM EDT FRI APR 7 2006)
SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ACTIVE WEATHER HIGHLIGHTS THIS FCST PERIOD AS VIGOROUS MID LVL
TROF APPROACHES FROM OH/TN VLYS. SEVERE WEATHER THREAT WILL BE
LIMITED IN CNTRL MID ATLC REGION BY SFC FRONT TIMING AND MARGINAL
INSTABILITY...BUT MODEL TRENDS SUGGEST A GREATER POTENTIAL FOR
BENEFICIAL RAINFALL TO HELP EASE MODERATE DROUGHT CONDS (AT LEAST
TEMPORARILY).
TIMING OF ONSET OF PCPN AGAIN APPEARS TO BE FURTHER DELAYED UNTIL
LATE EVE IN FAR NW AND INTO SATURDAY MORNING FOR FAR SE AREAS.
PREFRONTAL CONVECTIVE BAND NOW MOVING THRU SPINE OF APPALACHIANS
BUT WILL TEND TO WEAKEN AS IT MOVES OUT OF MTNS AS UPR JET SUPPORT
PUSHES NE. NW FORECAST AREA MAY SEE SOME SCTD PCPN WITH THIS
WEAKENING CONVECTION BY LATE EVE. OTHERWISE SEE LTL SUPPORT FOR
PCPN B4 MIDNIGHT. RIGHT ENTRANCE REGION OF UPR JET PUSHES THRU
MTNS LATER TNGT AND WILL SUPPORT BAND OF MODERATE PCPN ALONG AND
BEHIND FRONTAL BNDRY PUSHING THROUGH FCST AREA SAT MORN. ISOLD/SCTD
CONVECTION SUGGESTED WITH SOME ELEVATED INSTABILITY ON MODEL
SOUNDINGS SO WILL CONT TSTM MENTION OVRNGT INTO EARLY SAT. A
MILD/BREEZY NIGHT WITH FORECAST AREA IN WARM SECTOR THRU SAT MORN.
SFC FRONT ONLY GRADUALLY PRESSES SE ON SATURDAY AS SFC WAVE
DEVELOPMENT LIKELY SLOWS PROGRESS. ADDITIONAL LIFT PROVIDED BY LOW
LVL CONVERGENCE INVOF WAVE DEVLOPMENT MOVING ACRS FORECAST AREA
WILL HELP ENHANCE RAINFALL AND HOPEFUL THAT MANY AREAS RECEIVE
AT LEAST BETWEEN .5 AND 1 INCH RAINFALL AMOUNTS. ALSO SOME LOCALLY
HIGHER AMOUNTS PSBL WITH ANY HEAVIER CONVECTION. SEVERE WEATHER
THREAT LIMITED BY EARLY FROPA TIMING OVER MOST FORECAST AREA BUT
NAM BUFKIT FOR ECG SHOWS 1000+ CAPE AND LI -4 AROUND MIDDAY.
STRONG BUT UNIDIRECTIONAL WIND PROFILE WOULD FAVOR WIND DAMAGE
POTENTIAL BUT THREAT MAINLY LIMITED TO NE NC ZONES AS ORF NAM
BUFKIT MUCH LESS IMPRESSIVE. EARLY MAX TEMPS LIKELY AS COLD FRONT
SLIDES SOUTH AND WSW FLOW TURNS ONSHORE.
PCPN SLOWLY ENDING FROM NW TO SE LATE SAT AFTN INTO EARLY SUNDAY
AS MID LVL TROF PUSHES TO MID ATLC COAST. CLEARING AND BREEZY CONDS
OVERTAKE AREA THRU SUNDAY MORN.
LONG TERM /SUNDAY THROUGH FRIDAY/...
COOLER EARLY THIS FCST PERIOD AS SFC HIGH PRES BUILDS IN UNDER
DRY NW FLOW ALOFT SUNDAY AND INTO EARLY NEXT WEEK. UPR RDG THEN
GRADUALLY BUILDS THRU SE STATES FOR MNLY DRY CONDS AND GRADUAL
WARMING TREND.
AVIATION...
VFR CONDS FOR MUCH OF THE OVRNGT THEN LOWERING CIGS/VSBYS AS MAIN
PCPN BAND MOVES IN. MAINLY MVFR AFTER SUNRISE SATURDAU WITH TEMPS
IFR PSBL.
MARINE...
GOING WITH SCA CONDS TNGT INTO SUN MORNG ALL WATERS EXCEPT NRN BAY
(THRU LATE TNGT)...DUE TO LIVELY SW WNDS WITH APPROACH OF FRNT
FOLLOWED BY STRNG N WNDS WITH CAA BEHIND FRNT. CONDS THEN CALM DOWN
ALL WATERS SUN NGT THRU WED WITH HI PRES OVR AREA.
SHORT TERM/LONG TERM...CULLEN
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630-631 UNTIL 3 AM SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ632-633-650-652-654-656-658 UNTIL
8 AM SUNDAY.
&&
SHORT TERM...BROWNHazardous weather outlook, Apr 7, 4:47 AM EDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 447 AM EDT FRI APR 7 2006 ANZ633-MDZ021>024-NCZ012>017-030>032-102-VAZ048-049-060>100- 080900- CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 447 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... THERE IS AN ELEVATED FIRE DANGER RISK TODAY...SEE WBCSPSAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>632-650-652-654-656-658-670-MDZ025-080900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-MARYLAND BEACHES- 447 AM EDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... SMALL CRAFT ADVISORY CONDITIONS ARE IN EFFECT TODAY INTO TONIGHT. SEE WBCCWFAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... GALE FORCE WIND GUSTS ARE POSSIBLE ACROSS THE COASTAL WATERS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 44
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.